# SDR 2000UALA00822

- Difficulty date: December 19, 2000
- Submitted: January 25, 2001
- Operation: Air carrier
- Aircraft: N787UA
- Make and model: Boeing 777222
- Aircraft serial: 26939
- Aircraft time: 16,697 hours, 2,753 cycles
- Engine: Pwa PW4090
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Connector
- Part number: S280W557111
- Condition: Contaminated
- Location: Row 38
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

38A COVE LIGHT OUT.  *S/D*  IT APPEARS THAT MOISTURE FROM AN IMPROPERLY SHINGLED INSULATION BLANKET DRIPPED ONTO THE LIGHT CONNECTOR CAUSING A SHORT.  A SERVICE BULLETIN THAT DISTURBS THE BLANKET IN THIS AND OTHER AREAS MAY HAVE BEEN THE CAUSE.  A CALLOUT WAS ISSUED TO INSPECT FOR MOISTURE AND CORRECT ANY INCORRECTLY INSTALLED BLANKETS ON THIS AND ALL POTENTIAL ACFT.  ALL PARTS HAVE BEEN SENT TO BOEING FOR FURTHER EVALUATION.  UNITED AND BOEING ARE DISCUSSING CORRECTIVE ACTIONS TO PREVENT A REOCCURRENCE.
